U.S. doctors online nowAsk doctors free
Hudson, FL
A 34-year-old female asked:

im allergic to aspirin can i take advil (ibuprofen)?

2 doctor answers2 doctors weighed in
Dr. Nayla Mumneh
Allergy and Immunology 29 years experience
NO: Depending on your reaction to aspirin, if you develop hives, swelling, abdominal cramps with diarrhea and shortness of breath from Aspirin you should avoid all non steroidal antiinflammatory drugs, including advil (ibuprofen).
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
ASA Allergy: That is a difficult question to answer. Many people allergic to asa, especially asthma and respiratory or swelling symptoms are also allergic to most of the nsaids (advil, motrin, ibuprofen, naproxen). It would be safest to meet with your allergist to discuss your past reactions and the safety of using. And to consider an oral challenge.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 34-year-old member asked:
3 doctor answers5 doctors weighed in
A 39-year-old member asked:
1 doctor answer1 doctor weighed in
A 48-year-old member asked:
1 doctor answer1 doctor weighed in
A 18-year-old female asked about a 25-year-old female:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 5, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.